I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Bad side effects

User
Posted 01 Apr 2020 at 12:02

Hi ,

Im new to this forum so please bear with me.

I was diagnosed with local advanced prostate cancer in April 2019, started hormone treatment in May2019, underwent radiotherapy of pelvis area and prostate in September 32 sessions.

Ive recently been scanned but no results yet, im a non secreter of PSA so blood tests no good to me.

Ive been feeling so unwell recently ,my legs feel like ive got lead boots on ,its a struggle getting upstairs .

If i try any form of exercise it completely wipes me out,extreme fatigue for hours on end.

Im worried it may be the cancer that has spread, or could it just be the hormones, iwas not expecting the hormones to have such a devasting effect on my body.

Im 61 years of age anybody out there with a similar story.

Thanks Gerard

 

User
Posted 01 Apr 2020 at 16:58
The PCUK nurses were involved in a project to see what helps men with fatigue while on HT - it would be worth calling them, I think.

It often seems to me that when people talk about 'fatigue', others don't really know what that means unless they have actually experienced it and many think it is just 'feeling more tired'. Fatigue is debilitating.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 02 Apr 2020 at 09:01

For what it's worth, the symptoms you describe sound very much like hormone fatigue, and not at all like cancer spread (way too non-specific). But obviously I'm no doctor, and I've never even seen you!

On the other hand, it could be linked to many of the 'diseases of age', even at your (relatively) youthful 61. I'd ask your GP to check your blood pressure, ECG and haemoglobin for a start, and take it from there.

But unless you get a more specific symptom, I'd hang on for a week or three ...

.

-- Andrew --

"I intend to live forever, or die trying" - Groucho Marx

Show Most Thanked Posts
User
Posted 01 Apr 2020 at 13:48
I would have thought that the height of the debilitating side effects of HT would have been experienced quite a long time ago so if you feel you are getting worse I would report this back to your oncologist and maybe ask whether in your circumstances another MRI or PSMA scan might be appropriate.
Barry
User
Posted 01 Apr 2020 at 13:57

Thank Barry

Just had scans but not received results yet, appointment with oncologist April 27th.

Very anxious about the results so i thought id wait and work on no news is good news.

Psa is irrelevant to me thats how my cancer was missed, it was 0.8 at the time of diagnosis, im non secretor.

Cheers Barry

 

,

 

 

User
Posted 01 Apr 2020 at 16:50
Hi Gerard, I've been on HT for 18 months.

I don't have the fatigue problems you describe but my legs are like lead every morning when I get up.

Need to walk around a bit, get the blood circulating then they're okay after a few minutes.

Similarly if I go to a show or a meal out it's the same when I get up and move.

I think the leuprorelin dries out our joints, hence the leaden leg feeling.

User
Posted 01 Apr 2020 at 16:58
The PCUK nurses were involved in a project to see what helps men with fatigue while on HT - it would be worth calling them, I think.

It often seems to me that when people talk about 'fatigue', others don't really know what that means unless they have actually experienced it and many think it is just 'feeling more tired'. Fatigue is debilitating.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 01 Apr 2020 at 17:55

Thanks Jasper, 

That helps, if I am idle say driving the car, when I go to walk it is very painful and stiff, movement does help but sometimes it feels like I'm walking on bare bones. 

Thanks for your comments. 

User
Posted 02 Apr 2020 at 09:01

For what it's worth, the symptoms you describe sound very much like hormone fatigue, and not at all like cancer spread (way too non-specific). But obviously I'm no doctor, and I've never even seen you!

On the other hand, it could be linked to many of the 'diseases of age', even at your (relatively) youthful 61. I'd ask your GP to check your blood pressure, ECG and haemoglobin for a start, and take it from there.

But unless you get a more specific symptom, I'd hang on for a week or three ...

.

-- Andrew --

"I intend to live forever, or die trying" - Groucho Marx

 
Forum Jump  
©2020 Prostate Cancer UK